Alert archive / Alaska / Wind Chill Advisories in 2007
Wind Chill Advisory 3, NWS Anchorage, AK
NWS Anchorage, AK issued this wind chill advisory at Jan 7, 2007, 1:22 PM AKST. It took effect at Jan 7, 2007, 6:22 PM AKST. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2007, 1:22 PM AKST (22:22 UTC)
- In effect from
- Jan 7, 2007, 6:22 PM AKST
- Expired
- Jan 9, 2007, 5:13 AM AKST
- In force
- 35 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK41 PAFC 080322 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 622 PM AST SUN JAN 7 2007 AKZ145-081530- /X.NEW.PAFC.WC.Y.0003.070108T0322Z-070108T2100Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 622 PM AST SUN JAN 7 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL 12 PM AST MONDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM AST MONDAY. TEMPERATURES CURRENTLY RANGING FROM 5 TO 15 BELOW NORTH OF TALKEETNA WILL DROP TO 10 TO 25 BELOW TONIGHT. COMBINED WITH NORTHERLY WINDS OF 15 TO 25 MPH GUSTING TO 35 MPH AT TIMES WILL DROP WIND CHILLS TO AROUND 50 BELOW TONIGHT. THESE CONDITIONS WILL WANE BY NOON TOMORROW AS TEMPERATURES WARM AND WINDS DIMINISH. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
4 follow-up statements
000 WWAK41 PAFC 081422 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 522 AM AST MON JAN 8 2007 AKZ131-090230- /X.EXB.PAFC.WC.Y.0003.000000T0000Z-070110T0000Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 522 AM AST MON JAN 8 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL 3 PM AST TUESDAY FOR THOMPSON PASS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM AST TUESDAY FOR THOMPSON PASS. COLD AIR TEMPERATURES COMBINED WITH STRONG NORTH WINDS WILL PRODUCE WIND CHILLS OF 30 TO 45 BELOW ZERO THIS MORNING. WIND CHILLS WILL MODERATE SOME THIS AFTERNOON THEN DROP TO 35 TO 55 BELOW AGAIN TONIGHT. WIND CHILLS WILL IMPROVE LATE TUESDAY AS WINDS DIMINISH. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ AKZ145-090230- /X.EXT.PAFC.WC.Y.0003.000000T0000Z-070109T1800Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 522 AM AST MON JAN 8 2007 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM AST TUESDAY FOR NORTH OF TALKEETNA... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 AM AST TUESDAY. COLD AIR TEMPERATURES COMBINED WITH BRISK NORTH WINDS ARE PRODUCING WIND CHILLS OF 40 TO 55 BELOW ZERO THIS MORNING. WIND CHILLS WILL MODERATE SOME THIS AFTERNOON THEN DROP AGAIN TONIGHT. WIND CHILLS WILL IMPROVE TUESDAY AS WINDS DIMINISH. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWAK41 PAFC 090050 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 350 PM AST MON JAN 8 2007 AKZ131-091430- /X.CON.PAFC.WC.Y.0003.000000T0000Z-070110T0000Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 350 PM AST MON JAN 8 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 PM AST TUESDAY FOR THOMPSON PASS... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 PM AST TUESDAY FOR THOMPSON PASS. COLD AIR COMBINED WITH STRONG NORTH WINDS WILL PRODUCE WIND CHILLS OF 30 BELOW IN TOWN TO 45 BELOW ZERO THROUGH THE PASS TONIGHT. WIND CHILLS WILL IMPROVE LATE TUESDAY AS WINDS DIMINISH. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ AKZ145-091430- /X.CON.PAFC.WC.Y.0003.000000T0000Z-070109T1800Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 350 PM AST MON JAN 8 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST TUESDAY NORTH OF TALKEETNA... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST TUESDAY NORTH OF TALKEETNA. COLD TEMPERATURES COMBINED WITH BRISK NORTH WINDS WILL PRODUCE WIND CHILLS OF 40 TO 55 BELOW ZERO TONIGHT NORTH OF TALKEETNA. WIND CHILLS WILL IMPROVE TUESDAY MORNING AS WINDS DIMINISH. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWAK41 PAFC 090437 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 737 PM AST MON JAN 8 2007 AKZ131-091645- /X.CAN.PAFC.WC.Y.0003.000000T0000Z-070110T0000Z/ /X.NEW.PAFC.BZ.W.0004.070109T0437Z-070110T0100Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 737 PM AST MON JAN 8 2007 ...WIND CHILL ADVISORY IS CANCELLED... ...BLIZZARD WARNING IN EFFECT UNTIL 4 PM AST TUESDAY TOWARD THOMPSON PASS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 4 PM AST TUESDAY. THE WIND CHILL ADVISORY HAS BEEN CANCELED. NORTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS TO 55 MPH HAVE DEVELOPED FROM MILEPOST 19 ALONG THE RICHARDSON HIGHWAY TO THOMPSON PASS. THE WINDS HAVE BEGUN TO PICK UP SNOW FREQUENTLY DROPPING VISIBILITIES TO NEAR ZERO. THESE CONDITIONS ARE EXPECTED TO REMAIN THROUGH TUESDAY. IN ADDITION...COLD AIR COMBINED WITH THE STRONG WINDS WILL PRODUCE WIND CHILLS TO 45 BELOW ZERO THROUGH THE PASS TONIGHT INTO TOMORROW. WIND CHILLS AND VISIBILITIES WILL IMPROVE LATE TUESDAY AS WINDS DIMINISH. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ145-091645- /X.CON.PAFC.WC.Y.0003.000000T0000Z-070109T1800Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 737 PM AST MON JAN 8 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST TUESDAY. TEMPERATURES OF 15 TO 20 BELOW ZERO COMBINED WITH BRISK NORTH WINDS OF 15 TO 25 MPH WILL PRODUCE WIND CHILLS OF 40 TO 55 BELOW ZERO TONIGHT NORTH OF TALKEETNA. WIND CHILLS WILL IMPROVE TUESDAY MORNING AS WINDS DIMINISH. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWAK41 PAFC 091413 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 513 AM AST TUE JAN 9 2007 AKZ131-091515- /X.CAN.PAFC.BZ.W.0004.000000T0000Z-070110T0100Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 513 AM AST TUE JAN 9 2007 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE BLIZZARD WARNING. $$ AKZ145-091515- /X.CAN.PAFC.WC.Y.0003.000000T0000Z-070109T1800Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 513 AM AST TUE JAN 9 2007 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE WIND CHILL ADVISORY. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 11:10 PM AKST, 14 hours 12 minutes earlier.
Area forecast discussion, Jan 6, 11:10 PM AKST, 14 hours 12 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
410 AM AST SUN JAN 7 2007
.DISCUSSION...
...SUMMARY...
THIS MORNING...LOW PRESSURE IS PRESENT OVER THE NORTHERN GULF OF
ALASKA WITH ANOTHER MUCH LARGER LOW OUT WEST TOWARD THE KAMCHATKA
PENINSULA. A RIDGE OF HIGH PRESSURE IS SANDWICHED IN BETWEEN. A WEAK
LOW PRESSURE IS PUNCHING THROUGH THE RIDGE IN THE EASTERN BERING SEA
THIS MORNING. GENERALLY QUIET AND VERY COLD WEATHER IS PRESENT OVER
THE MAINLAND THIS MORNING. THE WEAK LOW PRESSURE OVER THE EASTERN
BERING IS BRINGING SOME SNOW SHOWERS AND FAIRLY GUSTY WINDS FROM THE
FAR EASTERN ALEUTIANS TO PORTIONS OF THE BRISTOL BAY COAST. THE BIG
WEATHER MAKER...HOWEVER...IS A VERY STRONG FRONT OVER THE
CENTRAL/WESTERN BERING AND ALEUTIANS TODAY MOVING WELL OUT AHEAD OF
THE PARENT LOW OFF THE SOUTH TIP OF THE KAMCHATKA. HEAVY SNOW/RAIN
CHANGING TO RAIN...ALONG WITH VERY STRONG WINDS...ARE PRESENT WITH
THIS FRONT.
THE FRONT OVER THE BERING AND ALEUTIANS INDICATES THE ONSET TO A
MAJOR PATTERN CHANGE ACROSS THE WHOLE STATE. AS THIS FRONT MOVES EAST
OVER THE NEXT FEW DAYS...IT WILL BRING A MUCH WARMER AIRMASS TO THE
ENTIRE REGION. THE PARENT UPPER LEVEL LOW WILL REMAIN OUT TOWARD
KAMCHATKA...WITH A RIDGE OVER EASTERN ALASKA. THIS MEANS WARM AND
VERY MOIST SOUTHWEST TO SOUTH FLOW SETTING UP OVER THE ENTIRE
FORECAST AREA BY LATE WEDNESDAY.
...MODELS...
MODELS ARE IN VERY GOOD AGREEMENT AND HAVE BEEN CONSISTENT WITH THE
SIGNIFICANT FEATURES...INCLUDING THE MAJOR FRONT PROGRESSING EAST
THROUGH THE BERING AND ALEUTIANS. THUS...THERE IS HIGHER THAN NORMAL
CONFIDENCE IN THE FORECAST WE ARE PUTTING OUT THIS MORNING. MAIN
CHALLENGE WILL BE PRECIPITATION TYPE...AS RAIN VS SNOW AND CHANGEOVER
WILL BE AN ISSUE FOR THE SOUTHERN PORTION OF THE FORECAST AREA OVER
THE NEXT FEW DAYS.
...SOUTHCENTRAL FORECAST SOUTH AND EAST OF THE ALASKA RANGE...
SURFACE LOW PRESSURE OVER THE NORTHEAST GULF IS BRINGING SOME SNOW
SHOWERS AROUND CORDOVA TODAY. THIS ACTIVITY WILL DISSIPATE BY TONIGHT
AS THE LOW DISSIPATES AS IT MOVES EAST. OVERALL...A QUIET DAY IS IN
STORE TODAY OVER SOUTHCENTRAL...WITH DRY AND VERY COLD OFFSHORE FLOW.
LOCALLY GUSTY WINDS WILL CONTINUE THROUGH GAPS IN THE TERRAIN. VERY
SIMILAR CONDITIONS ARE EXPECTED TUESDAY. MANY AREAS WILL SEE THEIR
FIRST REAL SUNSHINE IN A WHILE FOR TODAY AND TUESDAY. THE BIG CHANGES
THEN ENSUE BEGINNING WEDNESDAY AS THE FLOW SWITCHES TO ONSHORE AND
THE FIRST IN A LIKELY BARRAGE OF SYSTEMS MOVES IN. EXPECT MILD
TEMPERATURES AND PERIODS OF SNOW...MIXED WITH RAIN AT TIMES OVER
COASTAL AREAS...FROM WEDNESDAY INTO NEXT WEEKEND AND POSSIBLY LONGER.
...SOUTHWEST MAINLAND FORECAST...
GENERALLY QUIET AND VERY COLD WEATHER TO PERSIST THROUGH TUESDAY
MORNING WITH SOME LOW CLOUDS ALONG THE COAST AND AREAS OF ICE FOG. AN
EXCEPTION IS A WEAK SHORTWAVE MOVING THROUGH THE RIDGE...BRINGING A
QUICK SHOT OF SNOW THIS MORNING TO THE ALASKA PENINSULA. THE BIG
CHANGES ENSUE BEGINNING TUESDAY AFTERNOON...AS THE STRONG FRONT
MARCHING ACROSS THE BERING BEGINS TO BRING SNOW AND STRONG WIND TO
THE WEST COAST. THE PRECIPITATION WILL SPREAD INLAND TO MCGRATH BY
MIDDAY WEDNESDAY. EXPECT A PROLONGED PERIOD OF SNOW WITH THE FRONT
ALONG WITH TEMPERATURES RISING SIGNIFICANTLY. RAIN COULD EVEN MIX IN
TOWARD LATE WEDNESDAY ALONG PORTIONS OF THE COAST. WINDS WILL BE
QUITE STRONG...ESPECIALLY TOWARD THE COAST...AND BLIZZARD CONDITIONS
ARE CERTAINLY A POSSIBILITY. UNSETTLED WEATHER AND MILD TEMPERATURES
TO CONTINUE OVER THE SOUTHWEST MAINLAND THROUGH THE WEEKEND.
...BERING SEA/ALEUTIAN FORECAST...
A STRONG FRONT IS BRINGING HIGH WINDS AND SNOW CHANGING TO RAIN
ACROSS THE WESTERN/CENTRAL ALEUTIANS AND BERING TODAY. THIS FRONT
WILL MARCH EAST TO THE EASTERN ALEUTIANS/BERING TONIGHT INTO TUESDAY.
ONCE THIS FRONT MOVES THROUGH...EXPECT MILD TEMPERATURES WITH
UNSETTLED SOUTHWEST FLOW AND PERIODS OF SNOW AND RAIN THROUGH NEXT
WEEKEND.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNING 195.
HIGH WIND WARNING 187.
BLIZZARD WATCH 155.
MARINE...STORM WARNINGS 172 175 410.
GALE WARNINGS 121 130 155 160 165 170 171 176 179 180 185
350.
HEAVY FREEZING SPRAY WARNINGS 120 121 125 129 130 132 138
140 141 150 160 350 410.
FOISY JAN 07The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 11:00 PM AKST | Gale Warning | AFC | 9 hr | |
| Jan 6, 11:00 PM AKST | Gale Warning | AFC | 3 days | |
| Jan 6, 11:00 PM AKST | Small Craft Advisory | AFC | 9 hr | |
| Jan 6, 11:00 PM AKST | Storm Warning | AFC | 9 hr | |
| Jan 6, 11:00 PM AKST | Storm Warning | AFC | 60 hr | |
| Jan 6, 11:30 PM AKST | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Jan 7, 12:00 AM AKST | High Wind Warning | AFC | 40 hr | |
| Jan 7, 12:00 AM AKST | Winter Storm Warning | AFC | 26 hr | |
| Jan 7, 12:08 AM AKST | Blowing Snow Advisory | AFC | 10 hr | |
| Jan 7, 7:30 AM AKST | Gale Warning | AFC | ||
| Jan 7, 7:30 AM AKST | Small Craft Advisory | AFC | ||
| Jan 7, 11:00 AM AKST | Gale Warning | AFC | 3 days | |
| Jan 7, 11:00 AM AKST | Gale Warning | AFC | 24 hr | |
| Jan 7, 11:00 AM AKST | Small Craft Advisory | AFC | 24 hr | |
| Jan 7, 11:00 AM AKST | Small Craft Advisory | AFC | 36 hr | |
| Jan 7, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Jan 7, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 4 days | |
| Jan 7, 12:35 PM AKST | Gale Warning | AFC | 10 hr | |
| Jan 7, 12:35 PM AKST | Small Craft Advisory | AFC | 34 hr | |
| Jan 7, 1:55 PM AKST | Heavy Freezing Spray Warning | AFC | 9 hr |
Nearby
Wind Chill Advisories in Alaska, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.